MAUDE Adverse Event Report: COVIDIEN LLC ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221220
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, a deformation was detected in the blue scalpel luer region.The syringe was connected, and during dialysis, air retraction occurred.A crack was observed on the luer adapter.They used another product to loosen or tighten the connection, and the site was the syringe in the blue scalpel luer region.The insertion site was not handled prior to product placement.Tego was not used.Isodine was the cleaning agent used in this device.There was no leak.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, d9, g3, h3, h6, updated rfr, fdd new information has been received, and reassessment of the complaint found that it is no longer a reportable issue.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a deformation in shape (not crack) was detected in the blue scalpel luer region or v-side (venous) female luer adapter prior to use.The syringe was connected, and during dialysis, air retraction occurred.They used another product to loosen or tighten the connection, and the site was the syringe in the blue scalpel luer region.The insertion site was not handled prior to product placement.Tego was not used.Isodine was the cleaning agent used in the device, and it was typically utilized to clean the adapters.They rotated the adapters to thread or tighten.The blood circuit was used.Flushing was done prior to use and had no problems.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no leak.No other products were being utilized with the device.They responded with a puncture.The product was not replaced.The procedure was completed.There was no blood loss.A blood transfusion was not required.No intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d3 (mfr name, street 1, mfr city, mfr region, country code, postal code), d9 (latest return date), g3, h6 (rfr code) new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a deformation in shape (not crack) which meant there was a chip detected in the blue scalpel luer region or v-side (venous) female luer adapter prior to use.The syringe was connected, and during dialysis, air retraction occurred.They used another product to loosen or tighten the connection, and the site was the syringe in the blue scalpel luer region.The insertion site was not handled prior to product placement.Tego was not used.Isodine was the cleaning agent used in the device, and it was typically utilized to clean the adapters.They rotated the adapters to thread or tighten.The blood circuit of another company was used.Flushing was done prior to use and had no problems.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no leak.No other products were being utilized with the device.They responded with a puncture which meant that dialysis was performed without using a catheter, but by inserting a dialysis needle into another part of the body to complete the procedure and the procedure was completed.The catheter was not replaced.There was no blood loss.A blood transfusion was not required.No intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: g3 (aware date should be may 3, 2024) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the catheter was already in placed and before the dialysis treatment, a deformation in shape (not crack) which meant there was a chip was detected in the blue scalpel luer region or v-side (venous) female luer adapter.The syringe was connected, and during dialysis, air retraction occurred.They used another product to loosen or tighten the connection, and the site was the syringe in the blue scalpel luer region.The insertion site was not handled prior to product placement.Tego was not used.Isodine was the cleaning agent used in the device, and it was typically utilized to clean the adapters.They rotated the adapters to thread or tighten.The blood circuit of another company was used.Flushing was done prior to use and had no problems.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no leak.No other products were being utilized with the device.They responded with a puncture which meant that dialysis was performed without using a catheter, but by inserting a dialysis needle into another part of the body on the same day to complete the procedure and the procedure was completed.The catheter was not replaced.There was no blood loss.A blood transfusion was not required.No intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the catheter was already in placed and before the dialysis treatment, a deformation in shape (not crack) which meant there was a chip was detected in the blue scalpel luer region or v-side (venous) female luer adapter.The syringe was connected, and during dialysis, air retraction occurred.They used another product to loosen or tighten the connection, and the site was the syringe in the blue scalpel luer region.The insertion site was not handled prior to product placement.Tego was not used.Isodine was the cleaning agent used in the device, and it was typically utilized to clean the adapters.They rotated the adapters to thread or tighten.The blood circuit of another company was used.Flushing was done prior to use and had no problems.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no leak.Aside from the reported issue, there were no other defects/damages found on the product.No other products were being utilized with the device.They responded with a puncture which meant that dialysis was performed without using a catheter, but by inserting a dialysis needle into another part of the body on the same day to complete the procedure and the procedure was completed.The catheter was not replaced.There was no blood loss.A blood transfusion was not required.No intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name, street 1, mfr city, mfr region, country code, postal code), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one catheter which had signs of use.The luer adapter of the returned device was chipped at the tip of the thread.It was reported that the luer adapter was cracked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur due to excessive tightening during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ULTRAFLO
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18869161
Report Number3009211636-2024-00076
Device Sequence Number12746462
Product Code MPB
UDI-Device Identifier10884521125735
UDI-Public10884521125735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888221220
Device Catalogue Number8888221220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/14/2024
04/17/2024
05/03/2024
06/03/2024
06/12/2024
07/09/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/08/2024
05/03/2024
05/06/2024
06/11/2024
06/17/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown